Alert archive / Texas / Wind Advisories in 2024

Wind Advisory 13, NWS Corpus Christi, TX

May 29, 202413 counties in Texas

NWS Corpus Christi, TX issued this wind advisory at May 29, 2024, 3:37 AM CDT for 13 counties in Texas. It was in force for 3 hr.

The area

The counties it named.

The facts

Issued
May 29, 2024, 3:37 AM CDT (08:37 UTC)
Expired
May 29, 2024, 7:00 AM CDT
In force
3 hr
Issued by
NWS Corpus Christi, TX

Counties Aransas County, TX, Bee County, TX, Calhoun County, TX, Duval County, TX, Jim Wells County, TX, Kleberg County, TX, La Salle County, TX, Live Oak County, TX, McMullen County, TX, Nueces County, TX, Refugio County, TX, San Patricio County, TX, Webb County, TX

The radar

The Corpus Christi radar (KCRP), 50 km from the middle of the area, began a volume at 08:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 00:00Z, 8.6 hours before the alert went out and 67 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 00:00Z on 2024-05-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3033 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 00:00Z on 2024-05-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -32 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3033 J/kg
Mixed-layer CIN
-90 J/kg
Mixed-layer LCL
877 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
-32 m²/s²
0-3 km storm-relative helicity
131 m²/s²
Significant tornado parameter
-0.6
Supercell composite
-4.8

Open this sounding in Storm Lab

The text

As transmitted.

544 
WWUS74 KCRP 290837
NPWCRP

URGENT - WEATHER MESSAGE
National Weather Service Corpus Christi TX
337 AM CDT Wed May 29 2024

TXZ229>232-239>241-291100-
/O.NEW.KCRP.WI.Y.0013.240529T0837Z-240529T1100Z/
La Salle-McMullen-Live Oak-Bee-Webb-Duval-Jim Wells-
Including the cities of Cotulla, Pawnee, Orvil, Benavides, Alice,
Cross, Tilden, Loma Alta, Skidmore, George West, Bruni, San
Diego, Premont, Three Rivers, Laredo, Orange Grove, Pettus,
Calliham, Beeville, Encinal, and Freer
337 AM CDT Wed May 29 2024

...WIND ADVISORY IN EFFECT UNTIL 6 AM CDT EARLY THIS MORNING...

* WHAT...Southeast winds around 20 to 30 mph with gusts up to 45 mph.

* WHERE...Bee, Duval, Jim Wells, La Salle, Live Oak, McMullen, and 
  Webb Counties.

* WHEN...Until 6 AM CDT early this morning.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

ANM
1 follow-up statement
441 
WWUS74 KCRP 290921
NPWCRP

URGENT - WEATHER MESSAGE
National Weather Service Corpus Christi TX
421 AM CDT Wed May 29 2024

TXZ242>246-342>346-442-443-447-291200-
/O.EXB.KCRP.WI.Y.0013.000000T0000Z-240529T1200Z/
Inland Kleberg-Inland Nueces-Inland San Patricio-Coastal Aransas-
Inland Refugio-Coastal Kleberg-Coastal Nueces-Coastal San
Patricio-Aransas Islands-Coastal Refugio-Kleberg Islands-Nueces
Islands-Calhoun Islands-
Including the cities of Bishop, Taft, Kingsville, Rockport,
Aransas Pass, Loyola Beach, Portland, Holiday Beach, Fulton,
Bayside, Riviera, Port Aransas, Woodsboro, Sinton, Tuloso,
Robstown, Ricardo, Flour Bluff, Mathis, Corpus Christi,
Ingleside, Austwell, Refugio, and Odem
421 AM CDT Wed May 29 2024

...WIND ADVISORY IN EFFECT UNTIL 7 AM CDT THIS MORNING...

* WHAT...Southeast winds 20 to 30 mph with gusts up to 45 mph.

* WHERE...A portion of south Texas.

* WHEN...Until 7 AM CDT this morning.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

TXZ229>232-239>241-291100-
/O.CON.KCRP.WI.Y.0013.000000T0000Z-240529T1100Z/
La Salle-McMullen-Live Oak-Bee-Webb-Duval-Jim Wells-
Including the cities of Cotulla, Pawnee, Orvil, Benavides, Alice,
Cross, Tilden, Loma Alta, Skidmore, George West, Bruni, San
Diego, Premont, Three Rivers, Laredo, Orange Grove, Pettus,
Calliham, Beeville, Encinal, and Freer
421 AM CDT Wed May 29 2024

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM CDT EARLY THIS 
MORNING...

* WHAT...Southeast winds 20 to 30 mph with gusts up to 45 mph.

* WHERE...Bee, Duval, Jim Wells, La Salle, Live Oak, McMullen, and 
  Webb Counties.

* WHEN...Until 6 AM CDT early this morning.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

ANM

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this wind advisory went out at May 29, 12:48 AM CDT, 2 hours 49 minutes earlier.

Area forecast discussion, May 29, 12:48 AM CDT, 2 hours 49 minutes before
Area Forecast Discussion
National Weather Service Corpus Christi TX
1248 AM CDT Wed May 29 2024

...New UPDATE, AVIATION...

.UPDATE...
Issued at 1229 AM CDT Wed May 29 2024

The Severe Thunderstorm Watch has been expanded to include Kleberg
and Nueces Counties as well as the adjacent bays, waterways and
coastal waters through 2 AM. A few strong to severe thunderstorms
are ongoing, with very strong winds being the primary hazard (60
knots or higher). Storms are progged to continue on an eastward
trajectory through the night, with a few storms building behind
the main bands. A sharp pressure gradient has developed leading
to gusty winds across the western zones in the wake of the
stronger thunderstorms. Wind gusts to 35 knots are ongoing across
Webb and LaSalle counties, and this trend is expected eastward
later on. Although the severe threat may dwindle through the
night, isolated thunderstorms are likely to linger through
daybreak today. Drier conditions are expected this afternoon.

&&

.UPDATE...
Issued at 938 PM CDT Tue May 28 2024

A Severe Thunderstorm Watch remain in effect through 2 AM for the
Brush Country and Coastal Plains. As of writing, there is a severe
warned storm pushing across the Rio Grande into Laredo. Damaging
winds and large hail will be the main threats as this system moves
east. In addition to the severe threat, rain rates from 2-4"/hr
may cause some localized ponding in poor drainage areas. Soils
should be able to handle the rainfall but we will continue to
monitor for any flooding issues.

&&

.SHORT TERM...
(Tonight through Wednesday night)
Issued at 118 PM CDT Tue May 28 2024

Key Messages:

- Low to medium chance of strong to severe thunderstorms tonight

- Cooler temperatures Wednesday, though Heat Advisories may still
  be necessary

- Low chance of thunderstorms Wednesday

An ongoing MCS continues to bear down on southeast Texas, pushing
outflow boundaries toward and, eventually across, South Texas.
Showers and thunderstorms have begun to develop just north of
Victoria County along one of these boundaries. Storms appear to be
relatively weak at this point, but instability, high moisture,
and steep lapse rates could contribute to more convective
enhancement across our area. The greater chance for convection is
likely later tonight as more storms develop over the west and move
across the Brush Country/Coastal Plains. Damaging winds will be
the greatest threat from thunderstorms, followed by large hail.
While tornados seem unlikely, there is still a very small chance
that we could have one occur. Showers and storms will continue
into Wednesday, though severe weather is unlikely.

Temperatures will cool for tomorrow, with heat index values
ranging from 102-109 over most of the area. Those in the western
Brush Country and over the southern inland Coastal Bend may yet
experience heat index values of 110-112 Wednesday afternoon.
Continue to practice heat safety! While it will be slightly
cooler, frequent breaks, drinking lots of water, and wearing
light, loose clothing will be important to keeping safe.

&&MPH

.LONG TERM...
(Thursday through next Monday)
Issued at 118 PM CDT Tue May 28 2024

Key Messages:

- Moderate to extreme heat related impacts continue this week
through early next week.

A mid-level ridge positioned over Mexico extending over South Texas
is expected to be the main weather influencer over the long-term
period. Daily weather through the end of this week, expecting hot
and muggy conditions to continue with low rain/storm chances around
(20-30%) as several upper and mid-level disturbances move around the
periphery of the high but mostly stay north of our CWA. Then for the
remainder of the forecast, dry conditions are progged with silent
PoP's <15% chance of showers/thunderstorms. Low-level onshore flow,
and a southwesterly/northwesterly flow in the mid-levels will advect
drier air over the region will allow for warmer temperatures. As a
result, moderate to extreme heat related impacts will continue
despite a slight yet brief "cool-down" of surface temperatures.

Afternoon highs will climb into the 90-105 degree range for the
period. Heat indices will mainly hover between 105-110 into next
week, heat indices early next week could hit at least 115 degrees
but confidence is low at this time. Dewpoints mainly stay in the mid
to upper 70s will make it feel like full blown summer in May.
Additional Heat Advisories/Excessive Heat Warnings may be warranted
and are more likely the beginning of next week. Regardless, the
prolonged heat lessens the body's ability to recover and becomes
less tolerant to hot conditions.

In addition to the heat, haze from fires down in Mexico continue to
impact our area which can result in respiratory issues especially
for sensitive groups. Expecting the haze to continue until the fires
have been extinguished or if the southerly low-level flow changes
directions (i.e. north). Please take pre-cautions to protect
yourself when outdoors for prolonged periods.

&&

.AVIATION...
(06Z TAFS)
Issued at 1229 AM CDT Wed May 29 2024

Showers and thunderstorms are making their way across area
terminals this morning in response to a passing mid level
disturbance. This has lead to poor aviation conditions across
sites with ceilings and visibilities falling to MVFR/IFR levels.
The activity will continue on an eastward progression over the
next several hours, but strong winds are developing behind it in
response to a very strong pressure gradient. A few of the storms
have become strong to severe, and a Severe Thunderstorm Watch
remains in effect through 07Z. Even when the stronger storms clear
out, isolated lightning remains possible through near daybreak
today. Drier conditions and VFR levels are forecast to return past
12Z this morning. Breezy afternoon winds are also in the forecast.

&&

.MARINE...
Issued at 118 PM CDT Tue May 28 2024

Weak to moderate onshore flow is expected through Wednesday night
before strengthening to moderate to strong levels Thursday.
There is a low to moderate chance of showers and thunderstorms
today through Wednesday. A few storms could be strong to severe
tonight. Mostly moderate conditions expected to persist into next
week. However, moderate to strong levels may occur at times
towards the end of this week. There's a low to chance of up to
20-25% for showers and thunderstorms each day through the end of
the week over the waters.

&&

.PRELIMINARY POINT TEMPS/POPS...
Corpus Christi    79  93  80  92 /  20  20  10  10
Victoria          76  92  77  91 /  30  30  10  30
Laredo            78 102  79 102 /  10  10  10  10
Alice             77  96  79  97 /  20  20  10  10
Rockport          81  90  81  90 /  30  20  10  20
Cotulla           77 100  79 100 /  20  10  20  10
Kingsville        78  95  79  94 /  20  20  10  10
Navy Corpus       81  91  82  90 /  30  20  10  10

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...None.
GM...None.
&&

SHORT TERM...LS/77
LONG TERM....BF/80
AVIATION...ANM/88

In the hours before

Special weather statement, May 29, 1:50 AM CDT, 1 hour 47 minutes before
Special Weather Statement
National Weather Service Corpus Christi TX
150 AM CDT Wed May 29 2024

TXZ243>246-343>346-442-443-290730-
Inland Nueces TX-Inland San Patricio TX-Kleberg Islands TX-
Coastal Refugio TX-Coastal Nueces TX-Coastal San Patricio TX-
Inland Refugio TX-Nueces Islands TX-Coastal Aransas TX-
Aransas Islands TX-
150 AM CDT Wed May 29 2024

...A STRONG THUNDERSTORM WILL IMPACT SOUTHERN ARANSAS...SOUTHEASTERN
NUECES...EASTERN SAN PATRICIO AND SOUTH CENTRAL REFUGIO COUNTIES
THROUGH 230 AM CDT...

At 149 AM CDT, Doppler radar was tracking a strong thunderstorm near
Texas A&M University Corpus Christi, or near Corpus Christi, moving
northeast at 40 mph.

HAZARD...Wind gusts up to 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Corpus Christi, Portland, Rockport, Port Aransas, Taft, Ingleside,
Aransas Pass, Gregory, Ingleside On The Bay, Bayside, Flour Bluff,
Palm Harbor, Corpus Christi North Beach, Kings Crossing Subdivision,
Padre Balli Park, Bay Area Medical Center, Spohn Hospital South,
Texas A&M University Corpus Christi, Waldron Field, and La Palmera
Mall.

This includes the following highways...
 Interstate 37 between mile markers 1 and 4.
 US Highway 181 between mile markers 632 and 648.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 200 AM CDT for
south central Texas.

&&

LAT...LON 2769 9752 2823 9726 2799 9681 2765 9707
      2751 9722
TIME...MOT...LOC 0649Z 209DEG 33KT 2775 9730

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

TC
Local storm report, May 29, 2:16 AM CDT, 1 hour 21 minutes before
Preliminary Local Storm Report
National Weather Service Corpus Christi TX
216 AM CDT Wed May 29 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0202 AM     Tstm Wnd Gst     1 S Portland            27.87N 97.33W
05/29/2024  M43 MPH          San Patricio       TX   Mesonet

            Weather Flow Mesonet site.

&&
Local storm report, May 29, 2:27 AM CDT, 1 hour 10 minutes before
Preliminary Local Storm Report
National Weather Service Corpus Christi TX
227 AM CDT Wed May 29 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0206 AM     Tstm Wnd Gst     2 SSW Ingleside         27.84N 97.21W
05/29/2024  M39 MPH          San Patricio       TX   Trained Spotter

            Measured by personal weather station.

&&

JM
Special weather statement, May 29, 2:27 AM CDT, 1 hour 10 minutes before
Special Weather Statement
National Weather Service Corpus Christi TX
227 AM CDT Wed May 29 2024

TXZ245-345-447-290815-
Calhoun Islands TX-Coastal Aransas TX-Aransas Islands TX-
227 AM CDT Wed May 29 2024

...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN ARANSAS AND SOUTH
CENTRAL CALHOUN COUNTIES THROUGH 315 AM CDT...

At 227 AM CDT, Doppler radar was tracking a strong thunderstorm near
Key Allegro, or 7 miles southeast of Rockport, moving northeast at 40
mph.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Rockport and Key Allegro.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 2811 9667 2790 9688 2785 9699 2800 9710
      2824 9678 2834 9665 2834 9664 2835 9665
      2836 9663 2834 9662 2833 9660 2820 9650
TIME...MOT...LOC 0727Z 236DEG 34KT 2797 9698

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

ANM
Local storm report, May 29, 3:11 AM CDT, 26 minutes before
Preliminary Local Storm Report
National Weather Service Corpus Christi TX
311 AM CDT Wed May 29 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0210 AM     Tstm Wnd Gst     8 ESE Ingleside         27.81N 97.09W
05/29/2024  M38 MPH          Nueces             TX   Mesonet

            Weather Flow mesonet site at Mustang Island
            Moorings.

&&

JM
Local storm report, May 29, 3:21 AM CDT, 16 minutes before
Preliminary Local Storm Report
National Weather Service Corpus Christi TX
321 AM CDT Wed May 29 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0212 AM     Tstm Wnd Gst     3 SSE Gregory           27.88N 97.27W
05/29/2024  M39 MPH          GMZ232             TX   Official NWS Obs

            NOAA CO-OPS site at La Quinta Channel.

&&

JM

The office that day

Everything else NWS Corpus Christi, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 28, 8:27 PM CDTSevere Thunderstorm WarningCRPWebb48 min
May 28, 9:11 PM CDTSevere Thunderstorm WarningCRPLa Salle, Webb64 min
May 28, 9:21 PM CDTSpecial Weather StatementCRPLa Salle39 min
May 28, 10:01 PM CDTAreal Flood AdvisoryCRPWebb119 min
May 28, 10:09 PM CDTSevere Thunderstorm WarningCRPDuval, Webb66 min
May 28, 10:53 PM CDTSevere Thunderstorm WarningCRPDuval, Jim Wells, Kleberg, Webb52 min
May 28, 10:58 PM CDTSpecial Marine WarningCRP69 min
May 28, 11:01 PM CDTSpecial Weather StatementCRPMcMullen29 min
May 28, 11:50 PM CDTSpecial Weather StatementCRPDuval25 min
May 29, 12:01 AM CDTSevere Thunderstorm WarningCRPDuval, McMullen44 min
May 29, 12:20 AM CDTSevere Thunderstorm Warning Considerable damage threatCRPDuval, Jim Wells, Live Oak, McMullen40 min
May 29, 12:57 AM CDTSevere Thunderstorm Warning Considerable damage threatCRPBee, Duval, Jim Wells, Live Oak, Nueces, San Patricio21 min
May 29, 1:20 AM CDTSpecial Weather StatementCRPSan Patricio25 min
May 29, 1:22 AM CDTSpecial Weather StatementCRPNueces23 min
May 29, 1:47 AM CDTSpecial Marine WarningCRP43 min
May 29, 1:50 AM CDTSpecial Weather StatementCRPAransas40 min
May 29, 2:03 AM CDTSevere Thunderstorm WarningCRPAransas, Refugio, San Patricio15 min
May 29, 2:24 AM CDTSpecial Marine WarningCRP66 min
May 29, 2:27 AM CDTSpecial Weather StatementCRPAransas48 min

Nearby

Wind Advisories in Texas, 2024Every wind advisory in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.